Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 17, NWS Lubbock, TX

November 25, 20198 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 25, 2019, 11:37 AM CST for 8 counties in Texas. It took effect at Nov 26, 2019, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2019, 11:37 AM CST (17:37 UTC)
In effect from
Nov 26, 2019, 11:00 AM CST
Expired
Nov 26, 2019, 6:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Dickens County, TX, Garza County, TX, Kent County, TX, King County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 63 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3678 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 25, 11:20 AM CST, 17 minutes earlier.

Area forecast discussion, Nov 25, 11:20 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1120 AM CST Mon Nov 25 2019

.AVIATION...
VFR conditions are expected through Tuesday morning, although
there is a chance some blowing dust will begin to be picked up by
strong winds late in the TAF period. Otherwise, increasing winds
off the deck overnight should lead to some LLWS at KCDS, but
likely an increase in surface winds around 06Z at KPVW and KLBB. A
significant uptick in wind speeds due to strong low pressure is
expected by mid-morning Tuesday.

&&

.PREV DISCUSSION... /issued 355 AM CST Mon Nov 25 2019/

DISCUSSION...
Today will be the last quiet day for at least a few days. Mostly
zonal flow today will start to give way to shortwave troughing by
the early evening. The shortwave currently over northern
CA/southern OR will amplify as it moves southeastward and will
develop a negative tilt. The upper trough will move into
southeastern CO by tomorrow afternoon and will bring a Pacific
front into the region. Surface and 700mb gradient appear to be
tight enough to potentially create a high wind event for much of
the FA. Areas likely to experience high winds will be our northern
zones that will be closer to the surface and upper low. MOS
guidance shows winds at Lubbock ranging from 33-38kts. The one
factor that could limit wind speeds from reaching High Wind
criteria will be mid to upper level clouds. If they remain past
mid to late morning and do not thin much then wind speeds may be
limited to Advisory level. Given, however, that high winds are a
definite possibility a High Wind Watch has been issued for most of
the FA starting at 11am tomorrow and goes through 7pm.

The next weather issue will be precipitation and precip type
Wednesday into Thursday. The airmass following the Pacific front
will be chilly and very shallow with lows Wednesday reaching down
into the upper teens to low 30s. Soundings depict a warm nose
starting just above the surface and extending upwards for several
thousand feet. This should start as just rain Wednesday afternoon
as highs will be in the 40s. After sunset we could see rain change
to a wintry mix of rain, freezing rain, and snow. The freezing
rain portion of the forecast will depend on how low temps drop
Wednesday night into Thursday morning. The current forecast has
lows in the mid/upper 20s to low 30s. With these current forecast
temps the area to see the biggest threat of freezing rain will be
our north central and northwestern zones where temps below 29/28
will be expected. What will be most effected and likely to
accumulate ice would be elevated surfaces. Roads and ground level
objects may see less ice accumulation as, in general, it takes
roads and soil longer to cool down to below freezing. None the
less the hazard of icy roads and surfaces will be possible across
most areas on the Caprock. Currently the forecast will reflect ice
accumulations below one tenth of an inch. Higher accumulations,
however, will be possible if temperatures are cooler than
expected. Overall there is much uncertainty that remains with this
forecast.

Thursday should see precip turning to all liquid as we warm into
the 40s and 50s as surface flow becomes more southerly. Another
much deeper low is progged to move across the western CONUS by
late week and could bring another bout of windy conditions Friday.
So far this next system could be dry for West Texas as we are dry
slotted.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday morning through Tuesday afternoon
for TXZ021>036-039>042.

&&

07
Hazardous weather outlook, Nov 25, 3:58 AM CST, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
358 AM CST Mon Nov 25 2019

TXZ021>044-261000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
358 AM CST Mon Nov 25 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A High Wind Watch is in effect from 11am through 6pm Tuesday.

Strong west winds are expected Tuesday afternoon. Wind speeds of
30 to 40 mph and winds gusts in excess of 60 can be expected. A
wintry mix of rain, freezing rain, and snow is possible Wednesday
evening through early Thursday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:54 AM CSTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more8 hr
Nov 25, 11:37 AM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 14 more30 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.